advertisement
Question
Posted by: Dad | 2011/02/23

night terrors

Good Day
Our eight year old son has bad night terrors for over a year now , we have seen many profesionals and eventually after exploring all avenues and medicines he ended up on 2 mg Rivotril , he was on this for over 6 months which i feel is to long - but it did work , we then came across and swiched to Melatonin which has also worked well. Does Melatonin have any long term affetcs on the body if taken for a extended period?
And do you have any comments on it we should know about?

Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSleep Expert

We don't know what the long-term effects might be. For this reason it was withdrawn from the market in the UK, pending further research. It has now been re-released for older people , and only for limited periods.

The problem is that it has been licensed as a "food additive", and so has dodged the strict research regulations required for registered medicines.

Its use in this situation is most definitely not standard treatment.

There is also a concern that the available dosage might be too high, and the timing of the use may also be an issue.

As the saying goes: caveat emptor.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Sleep expert | 2011/02/24

We don't know what the long-term effects might be. For this reason it was withdrawn from the market in the UK, pending further research. It has now been re-released for older people , and only for limited periods.

The problem is that it has been licensed as a "food additive", and so has dodged the strict research regulations required for registered medicines.

Its use in this situation is most definitely not standard treatment.

There is also a concern that the available dosage might be too high, and the timing of the use may also be an issue.

As the saying goes: caveat emptor.

Reply to Sleep expert

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement